May be pregnant on depo provera injection when could I take a home pregnancy test

Patient

Q: I had my depo injection a week late and during that week I had unprotected sex and I think that I am pregnant. I just wanted to know when could I take a home pregnancy test as I don't get periods so can't go by that

Symptoms:  pregnacy symptoms such as change in beasts feel more full and sore and little white lumps on nipples, belly cramps, need to urinating more often and nausea
Doctor

A:   The depot shot does not provide cover for unprotected intercourse before having taken the shot. Neither is it recommended as a form of emergency contraception. It is therefore always recommended that the depot shot is administered after ascertaining that there is no possibility of a pregnany
If you have had unprotected intercourse before taking the depot shot there are chances that you could have conceived.
I would recommend that you take a pregnancy test atleast 3 weeks or later after the day of the intercourse.
If you do test positive, you must know that there is a high chance of having an ectopic pregnancy ( baby in the tubes) while being on the depot. Ectopic pregnancies can lead to severe internal hemorrhage which is quite dangerous and hence I recommend that you see a doctor immediately if you test positive.
If the baby is intrauterine, you will need to decide about the fate of the pregnancy. You must know that damage to the fetus is unlikely because of the depot shot. Research suggests that there is no significant difference in birth weight or birth defects in babies exposed to the depot as compared to the other babies.
Hope you find this information useful and make the most of it.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews